June 16, 2019 at 3:59 pm #46909
I have been on Vidaza for a little over five years. The typical cycle was five days receiving injections and repeating this every 28 days. Recently we have tried extending the cycle to five weeks and even six weeks.
Noticed significant change, now quickly out of breath and want to sleep a lot more than before. Not sure what Vidaza does to the body but I’m going to ask the Oncologist to go back to the four week cycle and see if things change.
The other thought. there may be a limit as to the effectiveness of Vidaza and perhaps what we are now entering is the final stages of this disease.June 16, 2019 at 7:42 pm #46910
I have started on Vidaza the past 2 months. According to my doc who is the expert at a Center of Excellence we continue taking it until it stops working. Not sure why your schedule got stretched out so best to check with your provider for an answer to your question. Am hoping my longevity on this drug can be as long as yours!June 25, 2019 at 8:28 pm #46931
My father was on vidazza for his mds-ra. It was used to stack his cancerous white blood cells and did a good job. He was brought from around 16%-17% blasts down to about 10-12 over the course of 4 or 5 cycles. 7 days on 3 weeks off. Unfortunately as his blasts went down myelofibrosis crept up and reared its ugly head forcing a stem cell transplant ASAP. Dads form was very aggressive. He would get tired and lethargic but that’s what happened when his red blood count dropped below 6, we tried to maintain 7 through infusions 1x a week.July 1, 2019 at 10:50 pm #46957
Hello, I am a 71 yo male living in Australia and have been on the Vidaza treatment for around 20 months, started current cycle yesterday, and it is working OK for me albeit that most results from my latest Lab report are below “Normal Range. My issue is that the 14 injections over 7 days leaves me feeling very sore. Was wondering what others might use to ease this discomfort, was thinking of trying Marijuana oil, but illegal in the land of Aus, without Doctors prescription.
PeterJuly 2, 2019 at 7:40 am #46959
Hello Peter. I too have been getting injections every month and yes, burning and redness at sites. I have found using a mixture of tea tree oil and primrose oil a few times a day on the sites helps greatly to reduce the side effects on my skin. Both are available on Amazon. Mix together and add some coconut oil as a binder then keep in refrigerator where it stays solid and cool and feels wonderful at skin sitesJuly 2, 2019 at 1:48 pm #46962
Hi. I have had 3 cycles of Vidaza injections in tummy and had bad blistering during/after cycles 2 and 3. Dangerous since my WBC count is 1.0. I had a port installed in my chest and will start my next Vidaza cycle by injection through the port.July 2, 2019 at 3:27 pm #46964
I have two syringes of Vidaza every day for 5 days and then I have five weeks off. I rotate the injections–Monday upper left arm; Tuesday upper right arm; Wednesday left side belly; Thursday right side belly and then on Friday I go back to the left upper arm. So far…no problems!
I found taking the infections late afternoon that when nausea kicks in some five hours later, I can just hop in bed and usually sleep it off. Found nausea medicine side effect worse than the bouts of nausea so I don’t take that.
Been doing this going on six years now.
JimJuly 3, 2019 at 12:50 am #46966
Kathy, Dale & Jim
Thanks for suggestions,
Kathy, I will try your mixture and see how it goes.
Dale, did not know that we could use a port, will ask my nurse when I see her tomorrow.
Jim, I suggested that to my nurse and was told either the stomach or thigh, as I still keep myself reasonably fit, injections into muscle of thigh is more painful than fat of stomach.
Thanks guys, will discuss all with my nurse tomorrow and let you know.
My kind regards
PeterJuly 3, 2019 at 5:48 am #46973
The injections are meant to be given in the subcutaneous part of the skin (more superficial than an intramuscular injection) one thing to consider with a port, it is not without possible complications. As it is a foreign body placed in the upper chest you may be at higher risk of infection (especially with low immune counts) and the incidence of blood clots around the catheter is a very real possibility. This should be carefully considered and discussed with your physician if being considered.July 3, 2019 at 6:29 am #46974
PeterJuly 3, 2019 at 2:51 pm #46981
Thanks for feedback. My port is installed under the skin to reduce infection rate. Flushing with Heparin avoids clotting in the catheter. Nurses adjust the mix and low rate to optimize Vidaza efficacy. I’ll report after first round with port.
Be well.July 3, 2019 at 4:45 pm #46984
Thanks Dale, look forward to your advise and will discuss with my nurse in two hours when she visits.
Register for an account, or login to post to our message boards. Click here.
You must be logged in to reply to this topic.